MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 3.0 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 3.0 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR
Model Number M003WS0300150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the inner body tip on the stent stabilizer system separated upon withdrawal of system after stent deployment.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The stent was not returned as it had been implanted.Visual and microscopic inspection of the device found that the distal 4cm stent stabilizer was returned detached from the device.The delivery catheter was kinked at 16cm from the distal end and the distal tip/ radio opaque (ro) marker of the delivery catheter was noted to be flattened.No other anomalies were noted.During functional testing, the stabilizer and the delivery catheter were flushed without difficulty and resistance was experienced as the stabilizer was advanced and retracted through the delivery catheter.During the patency test, resistance was experienced at the distal tip of the delivery catheter.Information available indicated that the device was confirmed to be in good condition prior to use and the device was prepared as per the dfu.Based on the information provided and investigation results, it is possible that the device was damaged during removal from the patient during use.It is likely that procedural factors contributed to the reported and observed damages limiting the performance of the stent during the clinical procedure.Therefore, an assignable cause of operational context has been assigned to this investigation.
 
Event or Problem Description

Brand Name
F/G WINGSPAN STENT SYSTEM 3.0 X 15MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6942624
Report Number3008881809-2017-00439
Device Sequence Number705384
Product Code NJE
UDI-Device Identifier04546540722805
UDI-Public(01)04546540722805(17)180731(10)18527740
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberM003WS0300150
Device Catalogue NumberM003WS0300150
Device Lot Number18527740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2017
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1